Blue-ish discoloration on the area after having dermal filler treatment. Is this normal? When will this go away?

Anon Staff asked 4 weeks ago
1 Answers
Cosmetic Nurse Michelle DoddCosmetic Nurse Michelle Dodd Staff answered 4 weeks ago

Answer

I would suggest to call the clinic immediately, and go back for a follow-up, if you have already left the clinic. This is because a blue-ish discolouration could mean a few different things, and really needs to be assessed in person, to determine what the blue-like appearance is.
Firstly, it could potentially be a bruise forming under the surface of the skin. Bruising is common after injectables, as needles entering the skin have the potential to hit blood vessels. Bruising may not happen immediately after injection, and may occur hours after injection. 
 
Secondly, it could be something called “Tyndall effect”. Tyndall effect usually happens immediately after dermal filler injections. Dermal filler that is placed superficially under the skin has the potential to cause a blue-ish appearance. This is the way the light reflects off the skin where the filler is. This is often caused in a tear trough, where the skin is thin, but can also occur in the nasolabial folds, the marionette area, lips and peri-oral. The only way to get rid of this is to dissolve the filler. 
 
Thirdly, and worst possible case, is that dermal filler is a gel-like substance and has the potential to block an artery or a vein, resulting in restricted, or complete obstructed blood flow to a certain area in the face. This can occur in another area compared to where the filler was actually injected. If the skin is looking dark blue/ black in appearance, this is because there is no oxygen in the blood to supply the tissue and the end result is tissue necrosis (tissue death). This is very serious and you must present to the clinic immediately, so the filler can be dissolved and the tissue to become oxygenated with blood supply, again. If this is left, it can lead to permanent scarring and deformity. 
 
So, if you notice anything blue-ish after dermal filler, always best to contact the clinic immediately for a follow-up. Better to be safe, even if it turns out to just be a bruise, which is temporary. 

Book an appointment at Cityskin

Click on the button below to book an appointment. We do not charge a consultation fee at Cityskin :)

book-an-appointmentClinics in Melbourne & Sydney

Popular pages

Popular pages
double chin treatment before afters

Permanent double chin treatment at Cityskin

Please note that, by Australian law, we are not allowed to use the product brand name on our website. Having ...
Click to read more

Dermal fillers | Cityskin | Melbourne, Sydney, Adelaide

Dermal fillers help to replace lost volume that occurs with the ageing process. As we age there are a number ...
Click to read more
masseter injection melbourne before after

Facial slimming / jawline slimming at Cityskin | Melbourne, Sydney & Adelaide

Facial slimming / jawline injections | Cityskin Melbourne, Sydney & Adelaide Anti wrinkle injections can be used to slim the ...
Click to read more
cityskin team members

Meet the Cityskin team

Cityskin has experienced practitioners in Melbourne, Sydney and Adelaide. Scroll down to read more about our team. Mr Erik Koppert, ...
Click to read more
anti-wrinkle and dermal filler cost

How much do anti-wrinkle, dermal filler, double chin injections and laser cost?

Please note that Australian law prevents us from using the names of anti-wrinkle and dermal filler products on the website ...
Click to read more

Summary
Rate this article
5 based on 1 votes
Service Type
Blue-ish discoloration on the area after having dermal filler treatment. Is this normal? When will this go away?
Provider Name
Cityskin
Area
Cityskin
Description
Blue-ish discoloration on the area after having dermal filler treatment. Is this normal? When will this go away?
URL